How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

I am a VA patient and am trying to get off morphine and oxycodone.

This answer was rated:

I am a VA patient and am trying to get off morphine and oxycodone. I need help NOW!
Michael

Dr. P Jyoti :

I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.

Dr. P Jyoti :

hello how long have you been taking morphine?

Customer:

10 years

Dr. P Jyoti :

have you discussed with your doctor about coming off these drugs?

Customer:

yes...they think that opiates are the only answer...I would rather live the pain than the addiction

Dr. P Jyoti :

it is good of you that you want to withdraw

Dr. P Jyoti :

i would not agree with your doctor that yu should continue with this addiction

Dr. P Jyoti :

you should consult a psychiatrist for getting off this drug

Dr. P Jyoti :

Oxycodone and Morphine withdrawal is usually a long drawn out process. But done correctly, it can be without any particular discomfort.

Dr. P Jyoti :

Oxycodone and morphine withdrawal should always be done under medical supervision (MSW- medically supervised withdrawal).

Dr. P Jyoti :

This is most important. You should lower the dose according to the advise of your doctor.

Dr. P Jyoti :

During all this time, you should discuss with him constantly about your symptoms.

Dr. P Jyoti :

. Usually it is lowered 10% at a time, at 10% a week.

Dr. P Jyoti :

Opioid withdrawal should never be attempted ‘cold turkey’.

Dr. P Jyoti :

Most symptoms of withdrawal can be counteracted by appropriate medicines.

Dr. P Jyoti :

This is something which your doctor should supervise.

Dr. P Jyoti :

i would advise - consult a psychiatrist for this since they are best equipeed to handle withdrawal

Dr. P Jyoti :

discuss about medically supervised withdrawal with him

Dr. P Jyoti :

ask about lowering by 10%

Dr. P Jyoti :

using this method, you will be able to come out of your addiction, do not worry

Dr. P Jyoti :

take care

Dr. P Jyoti :

Are you satisfied with my answer? Please remember to rate my service once you have all the information you need.
Rating system is the row of faces below - click on a happy face to give a good rating. Thank you.

Dr. P Jyoti :

any further questions?

Customer:

I need help with withdrawal is there anything I can get ? I don't trust the VA anymore...I am a 30 year SCI patient but did 20 years with out opiates

Dr. P Jyoti :

as an online site, we can only provide you advise on how best to get off these drugs

Dr. P. Jyoti and other Medical Specialists are ready to help you